By Topic

Design of space-optimal regular arrays for algorithms with linear schedules

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Jong-Chuang Tsay ; Inst. of Comput. Sci. & Inf. Eng., Nat. Chiao Tung Univ., Hsinchu, Taiwan ; Pen-Yuang Chang

The problem of designing space-optimal 2D regular arrays for N×N×N cubical mesh algorithms with linear schedule ai+bj+ck, 1⩽a⩽b⩽c, and N=nc, is studied. Three novel nonlinear processor allocation methods, each of which works by combining a partitioning technique (gcd-partition) with different nonlinear processor allocation procedures (traces), are proposed to handle different cases. In cases where a+b⩽c, which are dealt with by the first processor allocation method, space-optimal designs can always he obtained in which the number of processing elements is equal to N2 /c. For other cases where a+b>c and either a=b and b=c, two other optimal processor allocation methods are proposed. Besides, the closed form expressions for the optimal number of processing elements are derived for these cases

Published in:

IEEE Transactions on Computers  (Volume:44 ,  Issue: 5 )